Alert archive / Missouri / Snow Advisories in 2007
Snow Advisory 5, NWS Springfield, MO
NWS Springfield, MO issued this snow advisory at Apr 13, 2007, 9:44 PM CDT for 5 counties in Missouri; Bourbon County, Kansas. It took effect at Apr 14, 2007, 5:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2007, 9:44 PM CDT (02:44 UTC)
- In effect from
- Apr 14, 2007, 5:00 AM CDT
- Expired
- Apr 14, 2007, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Benton County, MO, Miller County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 1017 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Apr 13, 6:03 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 13, 6:03 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CDT FRI APR 13 2007 UPDATED AVIATION .DISCUSSION... DEEPER MOISTURE/MOISTURE ADVECTION HAS SPREAD NORTHEAST INTO THE FORECAST AREA TODAY...WELL AHEAD OF A VERY STRONG UPPER LOW OVER NM. DRY AIR ADVECTING FROM THE EAST AT LOWER LEVEL HAS RESULTED AND EVAPORATIVE COOLING...ENOUGH TO GET OCCASIONAL SNOW/SLEET REPORTS EVEN INTO THE AFTERNOON HOURS...MAINLY OVER EASTERN SECTIONS OF THE CWFA. LOWERING FREEZING LEVELS HAVE ALSO RESULTED IN QUITE A BIT OF BRIGHT BANDING ON RADAR LIMITING THE EFFECTIVENESS OF RADAR PRECIP ESTIMATES. THROUGH 215 PM...GAGE READINGS WEST OF KSGF HAVE IN GENERAL HAVE HAD STORM TOTAL PRECIP AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH. EVEN WITH RATHER UNIMPRESSIVE CONVECTIVE UPDRAFTS/CORES...CONVECTIVE CELLS MOVING NORTHEAST FROM OK AND NW AR INTO MO WILL BE CAPABLE OF HAIL BECAUSE OF THE LOWERING FREEZING LEVELS. WE HAVE HAD NUMEROUS REPORTS OF PEA SIZED HAIL THIS AFTERNOON. INTERESTING FORECAST OVER THE NEXT 18-24 HOURS INVOLVING RAINFALL AMOUNTS AND PRECIP TYPE. THE STRONG UPPER LOW OVER NM WILL EJECT NORTHEAST INTO EASTERN KS AND WEST CENTRAL MO BY SAT MORNING. STRONG SYNOPTIC SCALE LIFT WILL CONTINUE INTO THE EVENING HOURS AS COUPLED WITH STRONG LOW LEVEL MOISTURE TRANSPORT. UPPER DIFFLUENT FLOW WITH THE APPROACH OF THE UPPER SYSTEM WILL INCREASE THE OVERALL LIFT. WILL CONTINUE THE FLOOD WATCH HEADLINES TONGIHT. THE WRF AND GFS INDICATE THAT SIGNIFICANT LIFT WILL DEVELOP OVER CENTRAL AND NORTHERN MO OVERNIGHT AS A COUPLED JET STRUCTURE DEVELOPS WITH THE LEFT EXIT REGION OF A 130KT JET NOSING INTO SOUTHERN MO AND RIGHT ENTRANCE REGION OF EXITING JET OVER THE UPPER MIDWEST. TROWAL SETS UP OVER EASTERN KS AND CENTRAL AND NORTHERN MO DURING THE OVERNIGHT HOURS WITH THE STRONGEST FRONTOGENETIC FORCING ALONG AND NORTH OF OUR NORTHERN CWFA...A BIT SOUTH OF PREVIOUS PROGS (I BELIEVE). NEGATIVE EQUIVALENT POTENTIAL VORT VALUES INDICATE INSTABILITY AVAILABLE FOR CONVECTIVE PRECIP WITHIN THE TROWAL LATE TONIGHT. PROGGED SOUNDINGS OVER SOUTHEAST KS AND CENTRAL MO INDICATE THAT TEMPERATURE-HEIGHT PROFILES WILL BECOME COLD ENOUGH ALONG THE NORTHERN FRINGES OF THE CWFA FOR WET SNOW AFTER THE 09-10Z TIME FRAME CONTINUING INTO EARLY SATURDAY MORNING BEFORE THE TROWAL LIFTS NORTHEAST. SFC TEMPERATURES REMAIN JUST ABOVE FREEZING...BUT SNOW MAY BE ABLE TO ACCUMULATE WHERE HEAVIER SNOW BANDS OCCUR. HAVE ADDED SOME SOME LIGHT SNOW ACCUMULATION (LESS THAN ONE INCH) TO A SMALL PORTION OF MY NORTHERN AND NORTHWESTERN CWFA...AND THIS SEEMS TO LINE UP FAIRLY WELL WITH NEIGHBORING OFFICES. HAVE NOT MADE MANY CHANGES BEYOND SATURDAY. STILL EXPECT COLD TEMPERATURES FALLING TO AROUND FREEZING SUN MORNING. CLOUD COVER AND AT LEAST SOME BOUNDARY LAYER MIXING SHOULD LIMIT FROST DEVELOPMENT...BUT FREEZE HEADLINES MAY BE NEEDED. SOME FROST WILL AGAIN BE POSSIBLE OVER THE CENTRAL AND EASTERN MO OZARKS MONDAY MORNING WITH MORE IDEAL RADIATIONAL COOLING CONDITIONS. A HIGHLY AMPLIFIED BUT PROGRESSIVE PATTERN CONTINUES THROUGH THE WEEK. ANOTHER LOW LATITUDE UPPER SYSTEM IS PROGGED TO MOVE THROUGH THE SOUTHERN PLAINS AND LOWER MS VLY TUE-WED. BETTER CHANCES FOR RAIN WILL BE SOUTH OF THE AREA...BUT STILL MAINTAINED SOME LOW POPS FOR OUR SOUTHERN COUNTIES. BOTH THE ECMWF AND GFS MOVING ANOTHER SYSTEM INTO THE CENTRAL AND/OR NORTHERN PLAINS THU-FRI WITH THE GFS A BIT FARTHER SOUTH AND FASTER WITH THE UPPER SYSTEM. KEPT THE DAY 7 PERIOD (FRIDAY) DRY FOR NOW...BASED ON THE SLOWER ECMWF...BUT WILL WATCH MEDIUM MODELS TRENDS. DSA && .AVIATION... FOR THE 00Z SGF/JLN TAFS...HAVE BEEN SEEING PERIODIC CEILINGS DROPPING TO AROUND 600 FEET WITH THE HEAVIER RAINFALL AND VISIBILITIES DOWN TO 2 MILES. CEILINGS WILL GRADUALLY LOWER AND BECOME PREDOMINANTLY BETWEEN 300 AND 700 FEET TONIGHT WITH VISIBILITIES AROUND 4 TO 5 MILES. CEILINGS MAY START TO IMPROVE BY MIDDAY SATURDAY...BUT MORE THAN LIKELY NOT UNTIL THE MID AFTERNOON HOURS. VISIBILITIES SHOULD IMPROVE TO 6+ MILES BY MIDDAY. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT FOR THE MISSOURI OZARKS. KS...FLASH FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT FOR EXTREME SOUTHEAST KANSAS. WFO SGF
Hazardous weather outlook, Apr 13, 8:00 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT FRI APR 13 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. RAIN WITH EMBEDDED THUNDERSTORMS WILL BE HEAVY AT TIMES TONIGHT ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. THE CONTINUED HEAVY RAIN WILL LIKELY RESULT IN SOME FLOODING...ESPECIALLY IN LOW LYING AREAS AND NEAR CREEKS AND STREAMS. SOME SMALL HAIL WILL LIKELY ACCOMPANY THE HEAVY RAINFALL...BUT HAIL SHOULD REMAIN BELOW THE SEVERE LIMITS. SOME SNOW WAS BEING REPORTED ACROSS WEST CENTRAL MISSOURI THIS EVENING AS TEMPERATURES HAVE DROPPED TO AROUND 33 DEGREES. RAINFALL MAY MIX WITH OR CHANGE TO A WET HEAVY SNOW OVER PORTIONS OF CENTRAL MISSOURI FOR THE OVERNIGHT HOURS WITH UP TO AN INCH ACCUMULATION POSSIBLE. THE ACCUMULATIONS WILL LIKELY BE CONFINED TO GRASSY AREAS.. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK BY LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. CLOUD COVER AND A STEADY NORTH WIND WILL LIKELY PREVENT WIDESPREAD FROST OR A SIGNIFICANT FREEZE FROM OCCURRING. A CLEAR SKY AND LIGHT WINDS MAY LEAD TO AREAS OF FROST LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING...MAINLY OVER SOUTH CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/DSA
In the hours before
Local storm report, Apr 13, 6:20 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SEYMOUR 37.15N 92.77W
04/13/2007 M0.25 INCH WEBSTER MO PUBLIC
PEA SIZE HAIL FELL FOR ABOUT 10 MINUTES.
&&
TERRYLocal storm report, Apr 13, 7:04 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL EMINENCE 37.15N 91.36W
04/13/2007 E0.88 INCH SHANNON MO LAW ENFORCEMENT
&&
TERRYLocal storm report, Apr 13, 7:07 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 5 E LEBANON 37.68N 92.57W
04/13/2007 LACLEDE MO AIRPLANE PILOT
SHERIFFS OFFICE REPORTS SEVERAL LOW WATER CROSSINGS
FLOODED...ON GRINDSTONE ROAD AND SNOWBERRY ROAD.
&&
LINDENBERGLocal storm report, Apr 13, 7:11 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLASH FLOOD MORGAN 37.51N 92.68W
04/13/2007 LACLEDE MO AIRPLANE PILOT
SHERIFFS OFFICE REPORTING FLOODING NEAR PECAN ROAD ON J
HIGHWAY.
&&
LINDENBERGSpecial weather statement, Apr 13, 7:23 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 723 PM CDT FRI APR 13 2007 MOZ090-094-095-102-140100- BARRY-CHRISTIAN-GREENE-LAWRENCE- 723 PM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ALERT FOR BARRY...CHRISTIAN...GREENE AND LAWRENCE COUNTIES UNTIL 800 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONETT...AND MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE... 5 MILES NORTHWEST OF AURORA BY 730 PM CDT. 5 MILES SOUTHEAST OF MOUNT VERNON BY 735 PM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Local storm report, Apr 13, 9:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 5 E LEBANON 37.68N 92.57W
04/13/2007 LACLEDE MO LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS SEVERAL LOW WATER CROSSINGS
FLOODED...ON GRINDSTONE ROAD AND SNOWBERRY ROAD.
0707 PM FLASH FLOOD MORGAN 37.51N 92.68W
04/13/2007 LACLEDE MO LAW ENFORCEMENT
SHERIFFS OFFICE REPORTING FLOODING NEAR PECAN ROAD ON J
HIGHWAY.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 11:29 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Apr 14, 1:33 AM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Apr 13, 11:14 PM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
Nearby
Snow Advisories in Missouri, 2007Snow Advisories in Kansas, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.